Ohio, 2004Damaging Wind in Ohio, July 5, 2004
July 5, 2004 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 5, 2:15 PM EST, 3 hours earlier.
Area forecast discussion, Jul 5, 2:15 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT MON JUL 5 2004
.SHORT TERM(TNGT-WED NGT)...
AS STRONGEST CONVECTION OVER IN/WRN KY FOLLOWS ALONG AREA OF LOW LVL
CONVERGENCE BELOW 700 RIDGE...ALL BUT NRN AND FAR SRN ILN FA SHOULD
REMAIN FREE OF CONVECTIVE DEVELOPMENT UNTIL NEAR/AFTER 00Z WHEN H7
RDG BREAKS DOWN AND SFC FRONT SAGS OVR FA. WILL BUMP UP CHANCE FOR
PRECIP THROUGH SUNSET IN NORTHERN THIRD...THEN DROP CHC PRECIP BACK
A BIT IN CNTRL OHIO AFTER SUNSET WITH LOSS OF INSTABILITY. QUESTION
AFTER 00Z IS HOW FAR SOUTH FRONT WILL SINK OVERNIGHT BEFORE LIFTING
BACK NORTH. WITH LOSS OF INSTABILITY OVERNIGHT...BEST CHC FOR
OVERNIGHT CONVECTION WILL BE IN NORTHERN AND WESTERN FA ALONG
BOUNDARY. TUE LOOKS TO BE A MORE ACTIVE DAY AS FA GETS INTO WARM
SECTOR WITH NORTHWARD PUSH OF FRONT. 25KT 925 JET AND CAPES OVER
3000 J/KG...THREAT FOR DAMAGING WINDS IS MOST LIKELY. BOTH 12Z GFS
AND ETA HAVE SPED UP FRONTAL PASSAGE ON WEDNESDAY...SO THAT ALL OF
FA SHOULD BE FREE OF PRECIP AFTER 18Z WED. ETA AGAIN HAS BETTER
HANDLE ON SFC CONDITIONS...AND WHILE INITIAL 48H SIMILAR...AM
LEANING MORE WITH THE MORE CONSISTENT ETA. ONLY BIG CHANGE TO TEMPS
WILL BE WITH ON WEDNESDAY WITH QUICKER PASSAGE OF FRONT.
JDR
&&
.LONG TERM(THU-MON)...
LONG TERM MODELS SEEM TO BE IN FAIR AGREEMENT. HIGH PRESSURE BUILDS
ON THURSDAY AND IT APPEARS THAT DRY WEATHER SHOULD PERSIST THROUGH
SATURDAY. ON SUNDAY...A FRONT APPROACHES AND THEN PASSES ACROSS
THE AREA MONDAY...BRINGING CHANCE POPS.
GUIDANCE TEMPS HAVE INCREASED A BIT THROUGH THIS PERIOD. THIS LOOKS
REASONABLE WITH THE GIVEN SCENARIO...WITH MAINLY MID 80S FOR DAILY
HIGHS BY SATURDAY.
&&
.AVIATION (18Z-18Z)...
WITH WEAK CAPPING RIDGE OVERHEAD...GENERAL VFR CONDITIONS WILL
CONTINUE AT LEAST THROUGH 00Z. WIDELY SCATTERED TSRA MAY POP UP
THIS AFTERNOON AS THE CAP BREAKS DOWN...SO WILL KEEP MENTION OF CB
AT CVG AND LUK. WILL ADD CB AT CMH WHERE TAIL OF TOWERING CUMULUS IS
APPROACHING.
THOUGH CONDITIONS WILL REMAIN VFR...FRONT WITH LOW LEVEL CONVERGENCE
LIFTING NORTH TONIGHT WILL WARRANT CB AGAIN 02-06Z. EXPECT DRY
WEATHER 06Z-18Z TUESDAY WITH AREA IN WARM SECTOR. LOW LEVEL WINDS
SHOULD PREVENT SIGNIFICANT FOG FORMATION LATE TONIGHT.
&&
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 5, 4:30 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
530 AM EDT MON JUL 5 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-
070>074-077>082-088-060914-
ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY-
CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-DEARBORN IN-
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-FRANKLIN OH-
FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-HIGHLAND OH-
HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-MADISON OH-MASON KY-
MIAMI OH-MONTGOMERY OH-OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-
PIKE OH-PREBLE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-SCIOTO OH-
SWITZERLAND IN-UNION OH-UNION IN-WARREN OH-WAYNE IN-
530 AM EDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON NEAR THE OHIO RIVER. ISOLATED SHOWERS AND THUNDERSTORMS
WILL THEN LIFT NORTH ACROSS THE REST OF THE AREA TONIGHT. A FEW OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY.
OHZ026-034-035-042>044-060914-
AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-SHELBY OH-
530 AM EDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO AND PARTS OF
THE NORTHERN MIAMI VALLEY.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. A
FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
AN ISOLATED TORNADO MAY ALSO BE POSSIBLE TUESDAY AFTERNOON AND
TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY.
Thunderstorm Wind, Pickaway
- When
- July 5, 5:15 PM EST to 5:18 PM EST
- Where
- Pickaway County, 1 mi NW of Five Pts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.683, -83.200
A few five-inch diameter tree limbs were downed along State Route 56.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 5 to 6, 20041 death · $25,000 · 2.5 in hail · 57 events
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417131.